MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML LL WWD; PISTON SYRINGE
Model Number 301997
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use it was discovered that the packages have poor perforation with a bd syringe 10ml ll wwd.The following information was provided by the initial reporter: it was reported that the syringes are not pre-cut as usual, making it impossible to use because the packaging tears.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was received and evaluated.The photo depicted a strip of five 10ml packages, confirmed to be from batch #8323956 (p/n 301997), cavities 6-10.There was no visible perforation between the packages.Machine logs indicate there was issues with the slitters during the manufacture of this batch.Adjustments were made to fix the slitter during the manufacture of this batch.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the poor perforation defect is associated with the packaging process.It was likely due to an issue with the slitter not functioning properly.No corrective actions are necessary based on the defective rate identified.Batch 8323956 is considered in compliance with our product specification requirements.
 
Event or Problem Description

Brand Name
BD SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9751411
Report Number1213809-2020-00137
Device Sequence Number14183304
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number301997
Device Catalogue Number301997
Device Lot Number8323956
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;